Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ \Omega$-stable limit set explosions

Author: S. E. Patterson
Journal: Trans. Amer. Math. Soc. 294 (1986), 775-798
MSC: Primary 58F10
MathSciNet review: 825737
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain diffeomorphisms of two-dimensional manifolds are considered. These diffeomorphisms have a finite hyperbolic limit set which contains a limit set cycle. The only nontransverse cycle connection in these cycles is a complete coincidence of one component of the unstable manifold of one periodic point with one component of the stable manifold of some other periodic point. A one-parameter family of diffeomorphisms containing the original diffeomorphism is described. It is shown that for parameter values arbitrarily near the parameter value corresponding to the original map these diffeomorphisms have a much enlarged limit set and are $ \Omega $-stable.

References [Enhancements On Off] (What's this?)

  • [1] A. Dankner, Axiom A dynamical systems, cycles, and stability, Preprint. MR 572581 (81g:58026)
  • [2] S. Newhouse, Hyperbolic limit sets, Trans. Amer. Math. Soc. 167 (1972), 125-150. MR 0295388 (45:4454)
  • [3] S. Newhouse and J. Palis, Hyperbolic non-wandering sets on two-dimensional manifolds, Dynamical Systems (M. Peixoto, ed.), Academic Press, New York, 1973, pp. 293-301. MR 0339284 (49:4044)
  • [4] -, Cycles and bifurcation theory, Asterisque 31 (1976), 43-141. MR 0516408 (58:24366)
  • [5] J. Palis, A note on $ \Omega $-stability, Global Analysis (S. S. Chern and S. Smale, eds.), Amer. Math. Soc., Providence, R. I., 1970, pp. 221-222. MR 0270387 (42:5276)
  • [6] C. Pugh, R. Walker and W. Wilson, On Morse-Smale approximations--a counterexample, J. Differential Equations 23 (1977), 173-182. MR 0436218 (55:9166)
  • [7] S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 744-817. MR 0228014 (37:3598)
  • [8] -, The $ \Omega $-stability theorem, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 289-298. MR 0271971 (42:6852)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10

Retrieve articles in all journals with MSC: 58F10

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society